What are effects of antidepressant overdose?

Antidepressant OD. The older tricyclic antidepressants are worst in overdose, as they affect the heart . Newer antidepressants can cause confusion, disorientation, delirium & even coma. Some, ex. Wellbutrin, (bupropion) can lead to seizures.

Related Questions

What sort of problem is an antidepressant overdose?

Depends. There are many types of antidepressants. Tricyclics cause tachycardia, shaking, seizures, coma, death. Serotonin inhibitors ie fluoxetine causes few problem including lethargy , but can cause hallucinations, GI symptoms. Overdoses are a serious clue to severe depression and thoughts of suicide and are reasons to strongly advise immediate hospitalization. There are few antidotes. Read more...
Overdose A Red Flag. I assume the question is about intentional overdose. There are two primary issues when a patient overdoses: why did they overdose and which medication did they take. The later issue must be addressed first due to the potential dangers of various medications. Once you are certain the patient is medically stable, the former issue must be examined. Is the patient suicidal? Is the patient acting out? Read more...

People with antidepressant overdose typically have what symptoms?

It depends. On the type of antidepressant. Some ods will kill you and some won't. If you suspect od, grab the person and the med and get to an er! Read more...
It depends. It depends on which anti-depressant. Most commonly, lethargy and confusion...Tricyclics can be lethal in overdose, thus requiring more urgent intervention. Read more...

What kind of pills or treatment can somebody get for antidepressant overdose?

Depends. Depends on the antidepressant and what clinical symptoms the overdose has caused. Antidepressant overdoses can result in serotonin syndrome, which is usually treated "supportively, " i.e.Cooling blankets, hydration, monitoring of heart and renal function. Sometimes the antiserotonergic drug Cyproheptadine is prescribed. Beta-blockers and benzodiazpeines are sometimes used to treat symptoms. Read more...

Should I go to the ER for a possible antidepressant overdose, or can my regular doctor take care of it?

ER. Without specific information, go to er asap via ambulance. Yes, this sounds dramatic, but-it is the safest way for you to be cared for in this instance. Have a friend or you call 911 -- poison control. They will direct you to the best treatment. Please take the bottle of pills with you and any any oher meds you are taking, including over the counter meds to the er. Good luck take care. Read more...